Lopressor... anyone take it?

  1. I'm starting on Lopressor/metoprolol in the morning, I have taken Sectral for the past two years and am discontinuing it as of tonight. Does anyone have anything to say about Lopressor. I am not looking for medical advice, just curious as to how it has worked for you, if its kept your BP under control, or if you have had any side effects from it.
    Last edit by Princess74 on Dec 30, '05
    •  
  2. 10 Comments

  3. by   TheCommuter
    I am tachycardic and suffer from occasional palpitations due to impaired thyroid function. I do not have a problem with hypertension, but I take Lopressor as needed to control the occasional tachycardia. It is, in my opinion, a great medication. I have been taking it on and off for 7 years and have noticed no side affects whatsoever.
  4. by   kat911
    I've been on it for years for svt and bp, works great. Everyone is different so hopefullyit will work for you.
  5. by   HappyNurse2005
    Well, I'm not on Lopressor, but I pass it out like candy on my floor (cardiac floor)
    It does well for rate control, bringing down too fast heartrates. I've not had anyone have any complaints about it.
  6. by   markjrn
    Quote from Princess74
    I'm starting on Lopressor/metoprolol in the morning, I have taken Sectral for the past two years and am discontinuing it as of tonight. Does anyone have anything to say about Lopressor. I am not looking for medical advice, just curious as to how it has worked for you, if its kept your BP under control, or if you have had any side effects from it.
    DW just started taking Atenolol and was having problems with total exhaustion and slight depression. The pharmacist told us that they can be common side effects, especially the exhaustion, and to try taking it at night. It can cause "vivid dreams" also, but so far so good. The change in schedule has helped, and her pressure has already improved.

    Other people she knows also have had the same exhaustion side effect, so it musn't be that unusual. And of course her pulse is a bit better too.
  7. by   suzy253
    Yes, I've been on it for years r/t SVT. No problems.
  8. by   DutchgirlRN
    I took it for 15 years for SVT. My doc switched me to a calcium channel blocker. I never had any problems with the Lopresssor. Verapamil is working fine also especially combined with synthroid.
  9. by   Princess74
    Well, I took my first dose this morning and within an hour I was feeling totally spaced out, then a couple of hours later my heart started beating really, really, really fast. I'd say 12 to 15 beats in about 2 to 3 seconds, it felt awful and scared me a bit too. It went right back to normal though so I hope that it was just my body trying to get used to the new med. I was on a beta blocker before so I didn't think I would feel much of a difference. I guess that's what I get for thinking huh?
    I took my second dose 2 hours ago and so far I can not even tell that I have taken it and I hope that it stays that way!! My BP is still up a bit, 142/94, hopefully that will regulate itself soon. The Sectral that I was on kept my BP around 110/70(for the past 2 years) until the last 3 weeks or so..then it went up to 160/104 for two or 3 days, then to 140/99 and I stayed close to that for the last two and a half weeks or so. My pulse is hanging around 72 so at least its normal.
    Anyway, everyone wish me luck that I will be able to take this Lopressor with out any problems. I am tired of feeling like poop.
  10. by   TiffyRN
    I guess everyone here (except the OP) has taken it for elevated HR. I took it for a couple of years for elevated HR & palpitations (they never found a real cause and after months of testing I didn't have the patience to keep testing). I actually took Toprol which is the sustained release form but same medication.

    I noticed a couple of side effects. First is it made me wheezy at times. I didn't realize it was the metoprolol until my cardiologist put the two together and changed me to Bisoprolol (my primary MD put me on Toprol originally). I thought I was developing asthma for no reason then after I changed meds, no more wheezing. Apparently bisoprolol is "more selective" then metoprolol (whatever that means, gosh I should know, I worked cardiac telemetry for years). Secondly I have had some issues with libido. Once more I didn't immediately link the two even though it's apparently a very common side effect. It's amazing though that once I recognized that it's was the med and not our failure as a couple we are doing oh so much better in that area.
  11. by   Princess74
    Actually I do have tachycardia also. Still I have never had my heart beat as fast as it did today.
  12. by   CoffeeRTC
    I took it while pregnant for PIH. I dont' think I noticed any side effects, but maybe some pregnancy things masked it?

close